Have had pvps since day 2. Always seemed congested but also have shooting pain if I feel around on at the clip areas. I was steadily getting better for 9 months until I walked a mile without supportive underwear. Now six months later doc is wanting me to try Lyrica.
If the pain is really bad and you need relief its worth a try short term. I have got noticable relief from it on 150mg per day. This is my second time trying it, the first time I stopped because it was making me have bad brainfog but have recently started again as really wanted to try and calm my nervous system down.
Have only been taking 3 weeks and im having episodes of rapid heartbeating which im not sure if its this drug or not, but im undecided if i want to stop or not as it is nice to get some relief.
Really depends on how bad the pain gets when deciding what risks to take by putting these type of drugs into my body.
I took Lyrica for a couple of months. It helped a lot by reducing the pain, especially the burning neuropathic pain. When I stopped, the pain came back but didn’t seem quite as bad as before starting Lyrica.
Side effects were very mild. It did seem to affect my concentration at work somewhat. Also, I had zero interest in sex while on Lyrica.
It’s an expensive drug, but they might offer a manufacturer rebate if you look for it.
They have me a generic brand. It was $11 for a months supply. I took on last night and slept like a baby. I am just concerned of the side effect and what a drug that is controlling nerves could do to my body. I can’t afford brain fog t work. Not in terrible pain just constant nagging.
Worth a shot I think. I wouldn’t like to use it as a long term solution, but a few months seems like a good idea if the side effects are ok for you.
I heard some people have withdrawal problems, like with an SSRI, so I reduced my dose to zero over several weeks when I wanted to stop.
Lyrica is now available in the U.S. as a generic.
I am taking Lyrica > 1 year. I can’t say it helped, I do think it had side-effects, mostly making me tired and harder to concentrate. I am trying to wean off, but am still taking 100 mg per day (2 x 50) right now. I took 450 at most. That said, I don’t think I have a lot of nerve pain, if any; it might have helped me more with anxiety.
What kind of pain do you think you’re having?
I don’t know, I wish I would. I had a number of diagnostic injections, that did not point to nerve pain. My main trigger is ejaculations, and my pain is constant dull blue ball type pain. I t h i n k this points to congestion, but who knows for sure? I am not there yet to make a decision for a follow-up surgery (reversal), but am thinking about it very often.
Lyrica definitely cut my neuropathic pain but I also experienced “brain fog”. Similar story with gabapentin though more fatigue then fog. I thought topicals might circumvent this issue. Based on recommendations from a pain medicine colleague, doc prescribed a compounded mixture of gabapentin, clonidine, and amitriptyline. NOT RECOMMENDED. Effects came on slowly but when they hit, I nearly fell asleep at the wheel.
Now I am wondering if a single topical agent (gabapentin) might be safer and effective. I found this article interesting reading. Sounds like the chemistry of the cream makes a big difference in how much medication gets delivered.
Link to topical neurontin article
All of these mental side effects have me coming down in favor of injections. Sure, needles can cause damage, but less than surgical scalpels with no effect on mental capacity. Give me a therapeutic cord block over these anti-seizure drugs any day.
I’m 5 days in with 100mg a day. No side effects. I only take it before bed. The nerve pain is way better but by the end of the day it’s wearing off. I would be better taking 50mg twice a day I think.
2x a day is how its usually recommended
Keep in mind that the OP already had a bad experience with a cord block.
I’ve tried Gabapentin, Amitriptyline, Lyrica, and Cymbalta. The only one that seems to have worked for me at all has been Cymbalta, which I’m still taking (120mg/day). The first few days I felt nauseous and tired but once that subsided, the only main side effect is that it’s really hard to achieve orgasm (but I still can). My pain is now at like 1/10 when it was averaging like 8 all the time before I got up to 120mg (you have to ramp it up 30mg at a time).
I also tried every cord block in the book and none helped, only seemed to make things worse. I’d say Lyrica is worth a try (like others it made me really loopy and tired though). But if that doesn’t work check out Cymbalta.
Have you considered denervation since it’s obviously a nerve issue?
@tommy23 I have reduced Lyrica to 2 x 25 mg a week ago, and I feel worse than when I was on 2 x 50 mg before. With 100 mg a day, it felt manageable, now with 50 mg it is really painful again, like the worst days immediately after the vasectomy.